Page 1 of 2 12 LastLast
Results 1 to 10 of 14

Thread: Antidepressants making things worse?! *SH triggers

  1. #1

    Antidepressants making things worse?! *SH triggers

    Hey there.

    I was on 15mg mirtazapine. Within days, I felt great! I kept referring to these tablets as 'happy pills'. However, two weeks in and the affect seemed to wear off so after a month on 15mg, I increased to 30mg. I've been on 30mg now for two weeks and I have started to feel much worse. This has been noted by myself, my therapist and my family around me...

    I feel so spaced out, detached from things and just so empty. I've also had some minor anxiety/panic attacks and palpitations. I've been breathing as if I can't get enough breath in sometimes too, if that makes sense? I'm not sad... it's more than that... it's like I've just become NUMB. NOTHING.

    I've started to have some dark thoughts and today I self-harmed for the first time in months. These are all alarm bells.

    I'm wondering, could this be an affect of the tablets?

    They also totally sedate me which is horrible.

    I'm reluctant to change my meds because I was previously on clomipramine before mirtazapine and the side affects of that for me were horrendous - dry mouth, anxiety, shaky hands... etc. But I don't want to stay on these mirtazapine pills either.

    I know different tablets affect people differently but any similar experiences, encouragement or advice would be greatly appreciated! Honestly feel like I'm getting worse.

    Thanks xx
    Last edited by Paula; 20-05-17 at 08:47 AM. Reason: Added trigger warning as per DWD policy

  2. #2
    Princess Sparkles Paula's Avatar
    Join Date
    Sep 2012
    Location
    Jane Austen country
    Posts
    32,897
    ADs take time to start showing an improvement, this is normally anywhere between 4-8 weeks. And in that time, symptoms can seem worse. That is also the case for dose changes. So it may be you need to be patient (and look after yourself) for the next few weeks. However, it's vital you get medical help if the symptoms get too much to cope with or you are endangering yourself.

    Mirtazapine are a strong sedative and are often used to help with sleep problems. You should be taking them at night. Of course,if it's too much to cope with then speak to your dr.

    I've added a trigger warning to your thread. It's nothing to worry about but is just a precaution to ensure members can avoid any subjects that may be triggering for them
    I believe if you wear enough pretty lipstick, sparkly jewellery and great shoes, no one will notice the size of your ass

  3. #3
    Not "nagging" really... Suzi's Avatar
    Join Date
    Feb 2012
    Location
    Surrey. UK
    Posts
    61,719
    Hi and welcome. I really think you should go back to your GP and tell them exactly what you've just told us. It's really important that if you are feeling like that then you keep your Dr in the loop.


    Stella's Quiz Week 2, 12, 16, 17, 14, 27, 40 Winner
    Shared winner Week 11

    My British Heart Foundation #mymarathon sponsorship page: CLICK HERE


  4. #4
    Hi both.

    Thanks for your message. I've been honest with the GP this whole time and I'm due to go back to see them in two weeks time.

    I take it at night... but I feel so 'drugged' and exhausted throughout the day because of them, which isn't so pleasant.

    Thanks for adding the trigger warning. Sorry that I didn't do that! I wouldn't want to trigger or upset anyone.

    Take care both xx

  5. #5
    Princess Sparkles Paula's Avatar
    Join Date
    Sep 2012
    Location
    Jane Austen country
    Posts
    32,897
    Not a problem
    I believe if you wear enough pretty lipstick, sparkly jewellery and great shoes, no one will notice the size of your ass

  6. #6
    Funnily enough I was put on mirtazapine so siphon off the effects of sertraline (heightened anxiety and tremors) and it worked, I don't get as much of the drowsiness as when I first started them and am now up to 45mg each evening. Before, when I was just on sertraline, I could have panic attacks about so much as leaving the sitting room, I even had a really bad one from so much as my partner touching my shoulder unexpectedly.

    As Stella said, it can seem worse for the first few weeks once your meds are upped as your body is reacting to the increased amounts of medication, and if you're unsure of your own safety whilst taking them you should go back to the Dr and make them aware.

  7. #7
    Not "nagging" really... Suzi's Avatar
    Join Date
    Feb 2012
    Location
    Surrey. UK
    Posts
    61,719
    You do know you don't have to wait for that appointment if you feel the meds aren't right now don't you? Any side effects should wear off by the end of the 2nd week..


    Stella's Quiz Week 2, 12, 16, 17, 14, 27, 40 Winner
    Shared winner Week 11

    My British Heart Foundation #mymarathon sponsorship page: CLICK HERE


  8. #8
    Thanks for replies.
    The doctor gave me the option of coming off and trying something else, increasing the dose to 45mg or staying on 30mg for two weeks. That was two days ago. I said I'd stay on 30mg and review in two weeks. My thinking hasn't been great though and I didn't really know which option to choose. I'm pretty horrendous at decision making. But I just felt awful in the days leading up to the appointment and ever since and so I haven't taken it at all these last two nights and don't want to continue with it. I don't know if that was a good move but I didn't like how I was feeling.

  9. #9
    Not "nagging" really... Suzi's Avatar
    Join Date
    Feb 2012
    Location
    Surrey. UK
    Posts
    61,719
    You've just stopped? How long had you been on it? Sweetheart, please never ever just stop unless directed to by a Dr..


    Stella's Quiz Week 2, 12, 16, 17, 14, 27, 40 Winner
    Shared winner Week 11

    My British Heart Foundation #mymarathon sponsorship page: CLICK HERE


  10. #10
    Princess Sparkles Paula's Avatar
    Join Date
    Sep 2012
    Location
    Jane Austen country
    Posts
    32,897
    ^^^wss
    I believe if you wear enough pretty lipstick, sparkly jewellery and great shoes, no one will notice the size of your ass

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •